Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 17, 2021Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2021, 5:51 PM EDT for Muscogee County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 5:51 PM EDT (21:51 UTC)
Expired
Jul 17, 2021, 6:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
40

County Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS82 KFFC 172151
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Jul 17 2021
 
GAZ078-089-172215-
Harris GA-Muscogee GA-
551 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 615 PM EDT...

At 550 PM EDT...a strong thunderstorm was near Green Island Hills, 
or 8 miles north of Columbus...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Bibb City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Midland, Cataula, Columbus Metropolitan Airport and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3268 8490 3264 8480 3255 8477 3250 8500
      3252 8501 3253 8502 3255 8503 3256 8504
      3258 8507 3260 8508
TIME...MOT...LOC 2150Z 244DEG 6KT 3257 8498 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:41 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 17, 3:41 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
341 PM EDT Sat Jul 17 2021

.SHORT TERM /Tonight through Sunday Night/...

An upper trough extending from the Great Lakes to the Gulf will be
the main weather influence for north and central GA this weekend.
High pressure over the area has broken down for the time being.
This deepening trough should help push a cold front into north GA
late Sunday night. Increased dynamics and increased moisture flow
should keep scattered to numerous showers and thunderstorms across
the forecast area. Storms should diminish some overnight tonight
with loss of heating...but have kept pops across the north all
night. For Sunday...likely pops over most of the area. With the
approaching front...have kept likely for much of north GA Sunday
night. Max temperatures expected to be a bit cooler on Sunday due
to increased clouds and rain.

41

.LONG TERM /Monday through Saturday/...

Monday will start off with widespread rain as a stationary front
work it's way through the CWA. While SBCAPE out ahead of the front
will range from 1000 to 1500 J/kg the bulk shear is negligible. As a
result, this system doesn't look to bring any kind of widespread
severe weather threat but there will likely be numerous embedded
thunderstorms some of which could produce strong winds that approach
severe limits as the initial front moves south.

By Tuesday the front will become stationary across central GA. The
area of greatest precip will ultimately depend on how far south the
front sinks. Continuous SW flow will keep afternoon convection going
south of the front, while most of northern GA will receive a break
from afternoon thunderstorms as the flow becomes more WNW and dry
air settles in. Both the front and NW flow will help to moderate
temperatures across the CWA with daytime highs in the mid to low
80s. The difference will be in the RH and the overnight lows. Where
N GA is expected to get a break from the humidity and see overnight
lows in the 60s, south and central GA will continue to see afternoon
dewpoints and overnight lows in the low 70s.

The rest of the long term looks relatively unsettled after the front
pushes off on Thursday. GA remains in a deep trough through the rest
of the week with a weak high pressure system in the gulf keeping
warm gulf air flowing in from the WSW. A greater coverage in
afternoon showers and thunderstorms will be likely through early
next weekend.

Vaughn

&&

AVIATION...
18Z Update...

VFR should prevail through most of the overnight. Afternoon cumulus
SCT040-050 should dissipate around 01z. Scattered showers and thunderstorms
expected this afternoon and evening...but could last through the night mainly
across the northern taf sites. Some MVFR ceilings...with some IFR..possible
after 06z. Winds light west to southwest overnight and 5 to 8kts on Sunday.

//ATL Confidence...18Z Update...
Medium to high confidence on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  87  69  82 /  40  60  60  80
Atlanta         71  85  70  81 /  40  70  70  80
Blairsville     65  79  64  78 /  60  80  70  80
Cartersville    70  84  69  81 /  50  80  70  80
Columbus        72  90  72  84 /  30  60  60  90
Gainesville     70  84  68  81 /  40  70  70  80
Macon           71  90  71  84 /  30  50  50  90
Rome            71  85  70  84 /  50  70  70  80
Peachtree City  71  87  69  81 /  40  70  70  90
Vidalia         73  91  73  86 /  30  50  50  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Vaughn
AVIATION...41
Hazardous weather outlook, Jul 17, 3:50 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
350 PM EDT Sat Jul 17 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
350 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms capable of producing locally
heavy rainfall, gusty winds and frequent lightning are expected this
afternoon and tonight across north and central Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Sunday through Wednesday, mainly in the afternoon
and evening. A few storms could become strong with very heavy rain,
gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 17, 3:58 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Sat Jul 17 2021

GAZ068-070-172030-
Lamar GA-Pike GA-
358 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
SOUTHEASTERN PIKE COUNTIES UNTIL 430 PM EDT...

At 358 PM EDT...a strong thunderstorm was centered just south of
Zebulon...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Meansville, Aldora and Piedmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3316 8424 3313 8414 3304 8411 3299 8427
      3299 8429 3300 8430 3299 8430 3299 8433
      3308 8437
TIME...MOT...LOC 1958Z 235DEG 7KT 3307 8429

WIND...40MPH
Special weather statement, Jul 17, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Jul 17 2021

GAZ078-089-172215-
Harris GA-Muscogee GA-
551 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 615 PM EDT...

At 550 PM EDT...a strong thunderstorm was near Green Island Hills,
or 8 miles north of Columbus...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Bibb City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Midland, Cataula, Columbus Metropolitan Airport and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3268 8490 3264 8480 3255 8477 3250 8500
      3252 8501 3253 8502 3255 8503 3256 8504
      3258 8507 3260 8508
TIME...MOT...LOC 2150Z 244DEG 6KT 3257 8498

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:25 PM EDTSpecial Weather StatementFFCHall35 min
Jul 16, 9:01 PM EDTSpecial Weather StatementFFCMontgomery29 min
Jul 16, 9:57 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jul 17, 3:58 PM EDTSpecial Weather StatementFFCLamar32 min
Jul 17, 6:18 PM EDTSpecial Weather StatementFFCHarris27 min
Jul 17, 6:59 PM EDTSpecial Weather StatementFFCMeriwether31 min
Jul 17, 7:26 PM EDTSpecial Weather StatementFFCMeriwether34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.